Skip to content

PV Card: Acute Salicylate Toxicity

2018-01-30T03:48:56+00:00

aspirin pillsPatients with acute salicylate toxicity can rapidly decompensate and require clinicians to understand the pathophysiology of what is going on. First a respiratory alkalosis occurs with non-specific symptoms of vomiting and dizziness. Then an anion-gap metabolic acidosis also occurs with headache, tinnitus, and confusion. Below lists the core set of labs to obtain and treatment strategies by our stellar ALiEM-CORD Social Media and Digital Scholarship Fellow, Dr. Sam Shaikh.

PV Card: Acute Salicylate Toxicity

The card was updated 6/5/15 to the following card following post-publication expert peer review:


See other Paucis Verbis cards.

Sam Shaikh, DO

Sam Shaikh, DO

Editor, 60-Second Soapbox series
Assistant Clinical Professor, Rocky Vista University
Clinical Instructor, University of Colorado School of Medicine
2014-15 ALiEM-CORD Social Media and Digital Scholarship Fellow